MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Iritis (1940); Irritation (1941)
Date of Event 03/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, the lens remains implanted.(b)(4).Device evaluation: the product was not returned as it remains implanted; therefore, the complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed two additional complaint folders for this production order number; however, they are not related to this complaint.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported that after the implementation of a z9002 intraocular lens (iol) in her right (od) eye on (b)(6) 2020, she is experiencing stinging, itching and burning in her eye, that began after discontinuing medicated eyedrops prescribed by her doctor after the surgery.The irritation is causing her eyes to water excessively.She described it like being pepper sprayed.In addition, the irritation has woken her up in the night.These episodes last about 1-2 minutes, but don¿t occur every day.She said it ¿spread¿ over to the other eye, that she also had an implant in.The left eye was implanted with a non-johnson and johnson lens.Through follow up, it was learned that the patient saw her doctor on (b)(6) 2020 and was told that she has iritis and was prescribed inzeltys for the inflammation.She was instructed to use 2 times/day for 2 weeks and 1 time/day for the following 2 weeks thereafter.The inflammation has cleared up and she is no longer having issues with irritation on (b)(6) 2020.The patient is being monitored by her doctor and will have another follow up visit after the covid-19 homebound order is lifted.She does not have any other symptoms and is satisfied with the result.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9999027
Report Number2648035-2020-00390
Device Sequence Number14427128
Product Code HQL
UDI-Device Identifier05050474530744
UDI-Public(01)05050474530744(17)240829
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/25/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005